Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 50, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 19, 2005, 2:51 PM CDT for Dane County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 2:51 PM CDT (19:51 UTC)
- Expired
- May 19, 2005, 3:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Dane County, WI
The radar
The Milwaukee radar (KMKX), 61 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 191951 SVRMKX WIC025-192030- /O.NEW.KMKX.SV.W.0050.050519T1951Z-050519T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 251 PM CDT THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DANE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 330 PM CDT * AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR FITCHBURG...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COTTAGE GROVE AROUND 310 PM CDT... DEERFIELD AROUND 315 PM CDT... MARSHALL AROUND 325 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4306 8948 4288 8945 4289 8903 4321 8904 $$ MK/WOOD
1 follow-up statement
000 WWUS53 KMKX 192010 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 310 PM CDT THU MAY 19 2005 WIC025-192030- /O.CON.KMKX.SV.W.0050.000000T0000Z-050519T2030Z/ DANE- 310 PM CDT THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR EAST CENTRAL DANE COUNTY... AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MCFARLAND...MOVING EAST AT 20 MPH. A FUNNEL CLOUD WAS ALSO REPORTED WITH THIS STORM. THE SEVERE THUNDERSTORM WILL BE NEAR... MCFARLAND BY 315 PM CDT... STOUGHTON AND 7 MILES SOUTH OF COTTAGE GROVE BY 325 PM CDT... UTICA...8 MILES SOUTHWEST OF DEERFIELD AND 8 MILES WEST OF ROCKDALE BY 330 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4306 8948 4288 8945 4289 8903 4321 8904 $$ NJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:00 PM CDT, 51 minutes earlier.
Area forecast discussion, May 19, 2:00 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 200 PM CDT THU MAY 19 2005 .DISCUSSION...FORECAST FOCUS IS ON PCPN CHCS THROUGH THE WEEKEND. FIRST OF A SERIES OF MID LEVEL S/W WORKING THROUGH THE STATE THIS AFTERNOON. THIS ONE IS VIGOROUS. GFS SEEMS TO HAVE A BETTER FIX ON THE POSITION FROM THE START. EARLY THIS AFTN THE S/W CORE WAS LOCATED IN THE KARX VCNTY...DROPPING SSE. SHOULD EXIT THE SOUTH EARLY THIS EVENING. MAIN SFC TROF/WMFNT CUTS SE THROUGH THE CWA WITH TEMPERATURE CONTRAST STRENGTHENED BY THE SE FLOW OFF THE COLD LAKE. 88D RETURNS SHOW A SERIES OF WEAKER TROFS ARCING THROUGH THE CWA...SWIRLING INTO THE MID LEVEL LOW. LOTS OF SHEAR ASSOCIATED WITH THIS UPR LOW SO SMALL SPIN-UP OF WEAK TORNADO NOT OUT OF THE QUESTION. THOUGH MAIN THREAT WILL BE WIND AND HAIL. LATE AFTN/VERY EARLY EVENING WILL BE A LITTLE BUSY. CLOUDS SHOULD HANG TIGHT TONIGHT. CLOUDS SHOULD CLEAR FROM EAST TO WEST UNDER LLV ERLY FLOW ON FRIDAY. NEXT CHANCE FOR RAIN MAY COME ON SATURDAY NOW. LOW PRESSURE TRACKS NE THROUGH THE CENTRAL PLAINS FRIDAY NIGHT AND FAVORABLE LLV JET WITH STRONG TEMP RIDGE BECOMES FOCUS FOR MCS DEVELOPMENT ACROSS NDKTA. BY ERLY MORNING SATURDAY...THIS COMPLEX SHOULD BE ROLLING ESE...BECOMING MORE SE WITH TIME. THE UPR JET CARRIES A CORE OF DIFFLUENCE THROUGH THE CWA ON SATURDAY UNDER A COUPLED JET SIGNATURE. THE THICKNESS PATTERN ALSO SUPPORTS A SE TRACK OF ANY CONVECTION THROUGH THE STATE. HOWEVER...THIS COMPLEX WILL BE OF THE DYING BREED WITH DECAYED REMNANTS OUR MAIN PESKY ISSUE ON SATURDAY. INTRODUCTION OF A CHANCE WILL RELY ON WHETHER SURROUNDING OFFICES ACCEPT THIS SOLUTION. YET ANOTHER THREAT FOR THUNDER COMES SATURDAY NIGHT AS A VERY POTENT H5 S/W CRUSHES THE TOP OF THE MID LEVEL RIDGE LEANING INTO THE GRT LKS REGION. ALTHOUGH IT LOOKS A LITTLE LESS IMPRESSIVE THAN THE PREVIOUS RUNS...IT HAS LOT GOING FOR IT. VIGOROUS H5 S/W PLOWS THROUGH THE CWA AROUND THE 12Z TIME FRAME WITH H5 CORE OF WINDS REACHING 70 TO 80KTS JUST UPSTREAM OF THE CWA. THE NEGATIVE FACTOR IS THE SOMEWHAT WEAK LOOKING H8 FLOW AHEAD OF THE H5 SYSTEM. WILL KEEP POPS IN THE CHC CATEGORY FOR NOW. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && DAVIS
Hazardous weather outlook, May 19, 11:38 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1138 AM CDT THU MAY 19 2005 WIZ046-047-051-052-056>060-062>072-201100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1138 AM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ...WITH A SLIGHT RISK THAT A FEW STORMS COULD BECOME SEVERE ALONG AND SOUTH OF A JANESVILLE TO MILWAUKEE LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL MAY AFFECT THE AREA LATE SATURDAY NIGHT AND SUNDAY. MORE THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WWW.WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-201100- SHEBOYGAN WI TO WINTHROP HARBOR IL- 1138 AM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WIND GUSTS TO 30 KNOTS AND SMALL HAIL MAY ACCOMPANY SOME OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS MAY AFFECT THE AREA LATE SATURDAY NIGHT AND SUNDAY. MORE THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE... WWW.WEATHER.GOV/MILWAUKEE /LOWER CASE/ REM
In the hours before
Special weather statement, May 19, 1:30 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 130 PM CDT THU MAY 19 2005 WIZ046-047-051-052-056>060-062>066-191900- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN LAKE-IOWA-JEFFERSON-MARQUETTE- MILWAUKEE-OZAUKEE-SAUK-SHEBOYGAN-WASHINGTON-WAUKESHA- 130 PM CDT THU MAY 19 2005 LOOK FOR BANDS OF RAIN SHOWERS...WITH ISOLATED THUNDERSTORMS...TO CROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN BETWEEN 115 PM AND 6 PM. THE FIRST BAND OF SCATTERED SHOWERS...WILL MOVE EASTWARD FROM A FOND DU LAC TO JANESVILLE LINE...REACHING SHEBOYGAN...MILWAUKEE AND BURLINGTON AROUND 2 PM. A SECOND BAND OF SCATTERED SHOWERS...EXTENDING FROM BERLIN TO DARLINGTON...WILL REACH A RIPON...MADISON TO MONROE LINE AROUND 2 PM...AND FOND DU LAC...JEFFERSON AND JANESVILLE AROUND 3 PM. THIS BAND WILL HAVE ISOLATED THUNDERSTORMS EMBEDDED IN IT...MAINLY FROM MADISON AND SOUTHWEST TO THE ILLINOIS BORDER. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. WIZ067>072-191900- GREEN-KENOSHA-LAFAYETTE-RACINE-ROCK-WALWORTH- 130 PM CDT THU MAY 19 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR FAR SOUTHERN WISCONSIN UNTIL 9 PM CDT... LOOK FOR BANDS OF RAIN SHOWERS...WITH ISOLATED THUNDERSTORMS...TO CROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN BETWEEN 115 PM AND 6 PM. THE FIRST BAND OF SCATTERED SHOWERS...WILL MOVE EASTWARD FROM A FOND DU LAC TO JANESVILLE LINE...REACHING SHEBOYGAN...MILWAUKEE AND BURLINGTON AROUND 2 PM. A SECOND BAND OF SCATTERED SHOWERS...EXTENDING FROM BERLIN TO DARLINGTON...WILL REACH A RIPON...MADISON TO MONROE LINE AROUND 2 PM...AND FOND DU LAC...JEFFERSON AND JANESVILLE AROUND 3 PM. THIS BAND WILL HAVE ISOLATED THUNDERSTORMS EMBEDDED IN IT...MAINLY FROM MADISON AND SOUTHWEST TO THE ILLINOIS BORDER. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. REM
Local storm report, May 19, 2:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
236 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL BRODHEAD 42.62N 89.38W
05/19/2005 0.75 INCH GREEN WI TRAINED SPOTTER
&&
BKONOP/GDAVISLocal storm report, May 19, 2:46 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
246 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL BRODHEAD 42.62N 89.38W
05/19/2005 1.25 INCH GREEN WI TRAINED SPOTTER
CAR WINDSHEILD BROKEN.
&&
BKONOP/GDAVISLocal storm report, May 19, 2:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
250 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL FOOTVILLE 42.67N 89.21W
05/19/2005 0.75 INCH ROCK WI TRAINED SPOTTER
&&
BKONOP/GDAVISThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:55 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green | 35 min |
| May 19, 2:28 PM CDT | Tornado Warning | MKX | Green, Rock | 32 min |
| May 19, 2:40 PM CDT | Severe Thunderstorm Warning | MKX | Green | 50 min |
| May 19, 2:59 PM CDT | Tornado Warning | MKX | Rock | 31 min |
| May 19, 3:27 PM CDT | Tornado Warning | MKX | Rock, Walworth | 36 min |
| May 19, 3:29 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 46 min |
| May 19, 3:31 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 44 min |
| May 19, 3:33 PM CDT | Tornado Warning | MKX | Rock | 27 min |
| May 19, 3:35 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 57 min |
| May 19, 3:53 PM CDT | Tornado Warning | MKX | Dane, Jefferson | 33 min |
| May 19, 3:56 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 38 min |
| May 19, 4:13 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 64 min |
| May 19, 4:40 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 55 min |
| May 19, 5:16 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson | 44 min |
| May 19, 5:24 PM CDT | Tornado Warning | MKX | Rock | 38 min |
| May 19, 5:35 PM CDT | Severe Thunderstorm Warning | MKX | Green | 30 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.